MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507325BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/03/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with a mentor memorygel breast implant 325cc gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s left breast prosthesis was reported.As a result, the patient is scheduled to undergo explantation on (b)(6) 2026.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture.D6b explantation date: (b)(6) 2026.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 07-jan-2026, mentor received additional information about the event.It was previously reported that the patient was scheduled to undergo explantation on (b)(6) 2026.New information received states that the explantation date has been postponed until (b)(6) 2026.D6b explantation date: (b)(6) 2026.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 05-feb-2026, mentor received additional information about the event.The patient had both breast prostheses explanted and they were replaced with mentor memorygel breast implant gel breast prostheses.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 05-apr-2026, mentor completed its investigation on the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was ruptured from both aspects, and it was received in three segments.Additionally, it had shell abrasion on the edge of the rent.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab received a device from lot #5989196 on 05-mar-2026.On 11-mar-2026, it was clarified that this is the correct lot number for the device.It was incorrectly reported to mentor that it was the left breast prosthesis that ruptured.The reporter clarified that it was actually the right breast prosthesis that ruptured.Lot #, serial #, and udi were all updated.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).